How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Dan B. Your Own Question
Dr. Dan B.
Dr. Dan B., Board Certified Ophthalmologist
Category: Eye
Satisfied Customers: 3343
Experience:  Eye surgeon experienced in cataracts, glaucoma, retina & neuro-ophthalmology
Type Your Eye Question Here...
Dr. Dan B. is online now
A new question is answered every 9 seconds

over the last 6 nights, and 2 times when I was awake, my left

This answer was rated:

over the last 6 nights, and 2 times when I was awake, my left eye socket has been bleeding like a mild bloody nose. Yesterday I saw an eye Dr. who could not see anything wrong and had a hard time believing me, saying he had not seen anything like that in his 32 years. There has been no trauma and the blood is very red. The first night I found a clot the size of a dime and since then a couple like a pencil eraser. There is no pain the Dr said the blood is coming from somewhere else. Currently I have no allergies and I am not on any medication, but I am really concerned!
57 year old white female in good health

Dr. Dan B. : Hello and thanks for your question. I know you said you do not take any medication, bur can you review the following list and just make sure you haven't taken any of these recently?
Dr. Dan B. : aspirin, ibuprofen, motrin, aleve, naprosyn, garlic, ginseng, ginko biloba or vitamin E?
Dr. Dan B. : Also, have you been blowing your nose a lot recently or rubbing that eye recently?

aspirin and aleve

Dr. Dan B. : Thank you for that response. If your eye doctor examined your eye and did not find a source of the bleeding, it is most likely from one of two places. Either there is some mild bleeding in the nose which has traveled up the nasolacrimal duct to come out the tear drainage ducts at the inner corner of the eyelids or there has been some slight bleeding of the conjunctiva which may not show a definable source. Either way...
Dr. Dan B. : The use of aspirin and aleve, which are both blood thinners, has likely predisposed you to some of this bleeding. I think the most important thing is you had a complete exam by your eye doctor and there's been no abnormality found, so I wouldn't spend too much time worrying about this. I suspect if you stop taking aspirin and Aleve that this will likely not recur in any significant form. Does this make sense?

Yes, but why all of a sudden. no aleve a week aspirin once a day


also I smoke


what do I take for pain? I have back issues

Dr. Dan B. : As to exactly why it happened now, it can be likely from a confluence of things to include your nasal passages dried out significantly or build up in pressure. For some reason, there is no way to really know why it happened at this time. But being on aspirin daily is still enough to thin the blood enough to have this occur.
Dr. Dan B. : You can try Tylenol for pain. Even if you continue to take the aspirin, and or Aleve, is quite unlikely that this will continue to any significant degree. But for now I would try Tylenol.
Dr. Dan B. : Do you have any other questions about this?

is it ok to use neti pot for itcy left nostral

Dr. Dan B. : Yes, the Neti pot should still be okay.
Dr. Dan B. : Do you have any other questions about this?

Thanks for your help, I'll give it a try

Dr. Dan B. : My pleasure. Good luck. Your feedback is important to me and will help me improve my encounter with future customers. Please rate your encounter with me by providing positive feedback (by pressing the smiley face); any bonus you may feel prompted to provide would be welcomed and is appreciated. If you feel like your concerns are not resolved or you have a problem or issue with anything I have said or haven’t said, please don’t issue a negative feedback rating—My goal is your satisfaction and I would rather work together to solve your concerns, until you are satisfied, than have you leave our encounter unhappy and unsatisfied. My opinion is solely informative and does not constitute a formal medical opinion or recommendation. For a formal medical opinion and/or recommendation you must see an eye doctor. Thanks for your inquiry!
Dr. Dan B. and other Eye Specialists are ready to help you
Customer: replied 2 years ago.

Things are better, but how does the problem get corrected. Not bleeding as much through the night.

How do I fix this?

If it is coming from the nasal passages then the problem causing the inflammation and dryness in the nasal passages needs to be treated. This is very often from allergies, in which case you may need a nasal steroid or oral antihistamine, but if this doesn't work, you may need to see an ENT specialist. Either way, though, your PCP should be able to help you get started with this.